Advanced Search
Article Contents
Article Contents

Stability of nonautonomous equations and Lyapunov functions

Abstract Related Papers Cited by
  • We consider nonautonomous linear equations $x'=A(t)x$ in a Banach space, and we give a complete characterization of those admitting nonuniform exponential contractions in terms of strict Lyapunov functions. The uniform contractions are a very particular case of nonuniform exponential contractions. In addition, we establish ``inverse theorems'' that give explicitly a strict Lyapunov function for each nonuniform contraction. These functions are constructed in terms of Lyapunov norms, which transform the nonuniform behavior of the contraction into a uniform exponential behavior. Moreover, we use the characterization of nonuniform exponential contractions in terms of strict Lyapunov functions to establish in a very simple manner, in comparison with former works, the persistence of the asymptotic stability under sufficiently small linear and nonlinear perturbations.
    Mathematics Subject Classification: Primary: 37D99, 93D99.


    \begin{equation} \\ \end{equation}
  • [1]

    L. Barreira and Ya. Pesin, "Nonuniform Hyperbolicity," Encyclopedia of Math. and Its Appl., 115, Cambridge Univ. Press, 2007.


    L. Barreira and J. Schmeling, Sets of "non-typical" points have full topological entropy and full Hausdorff dimension, Israel J. Math., 116 (2000), 29-70.doi: 10.1007/BF02773211.


    L. Barreira and C. Valls, Nonuniform exponential dichotomies and Lyapunov regularity, J. Dynam. Differential Equations, 19 (2007), 215-241.doi: 10.1007/s10884-006-9026-1.


    L. Barreira and C. Valls, Robustness of nonuniform exponential dichotomies in Banach spaces, J. Differential Equations, 244 (2008), 2407-2447.doi: 10.1016/j.jde.2008.02.028.


    L. Barreira and C. Valls, "Stability of Nonautonomous Differential Equations," Lect. Notes in Math., 1926, Springer, 2008.doi: 10.1007/978-3-540-74775-8.


    N. Bhatia and G. Szegö, "Stability Theory of Dynamical Systems," Grundlehren der mathematischen Wissenschaften, 161, Springer, 1970.


    Ju. Dalec$'$kiĭ and M. Kreĭn, "Stability of Solutions of Differential Equations in Banach Space," Translations of Mathematical Monographs, 43, Amer. Math. Soc., 1974.


    W. Hahn, "Stability of Motion," Grundlehren der mathematischen Wissenschaften, 138, Springer, 1967.


    J. LaSalle and S. Lefschetz, "Stability by Liapunov's Direct Method, with Applications," Mathematics in Science and Engineering, 4, Academic Press, New York-London, 1961.


    A. Lyapunov, "The General Problem of the Stability of Motion," Taylor and Francis, 1992.


    J. Massera and J. Schäffer, "Linear Differential Equations and Function Spaces," Pure and Applied Mathematics, 21, Academic Press, 1966.


    V. Oseledets, A multiplicative ergodic theorem. Liapunov characteristic numbers for dynamical systems, Trans. Moscow Math. Soc., 19 (1968), 197-221.


    M. Wojtkowski, Invariant families of cones and Lyapunov exponents, Ergodic Theory Dynam. Systems, 5 (1985), 145-161.doi: 10.1017/S0143385700002807.

  • 加载中

Article Metrics

HTML views() PDF downloads(104) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint